Alert archive / Massachusetts / Frost Advisories in 2005
Frost Advisory 3, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this frost advisory at Oct 21, 2005, 3:44 PM EDT for 4 counties in Massachusetts. It took effect at Oct 22, 2005, 12:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2005, 3:44 PM EDT (19:44 UTC)
- In effect from
- Oct 22, 2005, 12:00 AM EDT
- Expired
- Oct 22, 2005, 8:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Boston/Norton, MA
Counties Essex County, MA, Middlesex County, MA, Norfolk County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 53 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBOX 211944 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 344 PM EDT FRI OCT 21 2005 MAZ005-006-012>014-026-220345- /X.NEW.KBOX.FR.Y.0003.051022T0400Z-051022T1200Z/ CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-NORTHERN MIDDLESEX MA- INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE... MILFORD...WORCESTER...FOXBORO...NORWOOD...CAMBRIDGE...AYER 344 PM EDT FRI OCT 21 2005 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY. MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW OVERNIGHT TEMPERATURES TO FALL INTO THE MID 30S FOR A FEW HOURS VERY EARLY SATURDAY MORNING. THIS WILL RESULT IN A WIDESPREAD FROST...ESPECIALLY IN VALLEY LOCATIONS. A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ FRANK/NOCERA
1 follow-up statement
000 WWUS71 KBOX 220223 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1023 PM EDT FRI OCT 21 2005 MAZ005-006-012>014-026-221030- /X.CON.KBOX.FR.Y.0003.051022T0400Z-051022T1200Z/ CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-NORTHERN MIDDLESEX MA- INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE... MILFORD...WORCESTER...FOXBORO...NORWOOD...CAMBRIDGE...AYER 1023 PM EDT FRI OCT 21 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY FOR PORTIONS OF INTERIOR EASTERN MASSACHUSETTS... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM SATURDAY. MOSTLY CLEAR SKIES AND LIGHT WINDS HAVE ALREADY ALLOWED TEMPERATURES AT 10 PM TO REACH FROSTY LEVELS IN ISOLATED LOCATIONS OF MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. THE FROST WILL BECOME MORE WIDESPREAD IN EASTERN MASSACHUSETTS OVERNIGHT...ESPECIALLY IN COUNTRYSIDE LOCATIONS BETWEEN WORCESTER COUNTY AND THE MERRIMACK VALLEY. FROST WILL EVEN BE NOTED OVER PARTS OF THE CAPE THE VINEYARD AND SOUTHEAST MASSACHUSETTS AS WELL AS NORTHEAST CONNECTICUT AND INTERIOR COUNTRYSIDE SECTIONS OF RHODE ISLAND. A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ DRAG
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this frost advisory went out at Oct 21, 2:46 PM EDT, 58 minutes earlier.
Area forecast discussion, Oct 21, 2:46 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 246 PM EDT FRI OCT 21 2005 .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... COMING LATER. && .LONG TERM (SUNDAY THROUGH NEXT FRIDAY)... MODELS ARE IN FAIRLY GOOD AGREEMENT THAT THE FIRST WAVE OF ENERGY LIFTS TO OUR NORTH SUNDAY MORNING. THEREFORE...EXPECT THE STEADY RAIN TO END BUT WITH LOW LEVEL EASTERLY FLOW SHOULD MAINTAIN LOW CLOUDS AND DRIZZLE FOR MUCH OF THE DAY...PARTICULARLY IN OUR NORTHERN ZONES. HIGHS MAY NOT MAKE IT OUT OF THE 40S TO THE NORTH OF THE MASSACHUSETTS TURNPIKE...BUT IN THE SOUTHERN SECTIONS MAY GET WELL INTO THE 50S IF THE SURFACE WINDS ARE ABLE TO TURN WEST AND MIX OUT THE INVERSION LATE IN THE DAY. NOT MUCH WEATHER IS EXPECTED IN THE SUNDAY NIGHT THROUGH THE EARLY TUESDAY TIME FRAME. WE WILL HAVE AN UPPER LEVEL LOW PRESSURE SYSTEM ACROSS THE REGION SO EXPECT A FAIR AMOUNT OF CLOUDS. COLD AIR ALOFT MAY SPAWN A SHOWER OR TWO MAINLY IN OUR NORTHWESTERN ZONES OVER THIS TIME...BUT EVEN IN THESE LOCATIONS THE VAST MAJORITY OF THE TIME THE WEATHER SHOULD REMAIN DRY. THINGS BECOME MORE INTERESTING LATER TUESDAY THROUGH WEDNESDAY. THIS PORTION OF THE FORECAST WILL DEPEND ON THE EXACT TRACK OF HURRICANE WILMA. THE GENERAL CONSENSUS OF THE FOUR MAJOR LONG RANGE MODELS (ECMWF, UKMET, GFS, CANADIAN, AND NOGAPS) IS TO PASS THE STORM WELL TO OUR EAST. HOWEVER...WE ARE STILL GOING TO HAVE A TROUGH OVER US SO SUSPECT SOME OF THE MOISTURE MIGHT STILL GET SUCKED INTO OUR REGION. NOW WE ARE NOT GOING TO HAVE A TROPICAL CONNECTION LIKE MODELS HINTED AT SEVERAL DAYS AGO SO WE ARE NOT CONCERNED WITH FLOODING AT THIS POINT. NONETHELESS...WITH NORTHEAST WINDS IT SHOULD BE RATHER RAW WITH LOW CLOUDS AND THE CHANCE OF SOME RAIN PARTICULARLY ON THE COAST. WE ACTUALLY HAVE SOME FAIRLY COLD AIR ALOFT MOVING IN WITH GFS PROGGING 700 MB TEMPS TO FALL TO BETWEEN -5C AND -10C. IN FACT...COULD EVEN SEE SOME WET SNOW FLAKES MIX IN ACROSS THE HIGHER TERRAIN OF NORTHWEST MA AND SOUTHERN NH IF WE GET COOL ENOUGH IN THE BOUNDARY LAYER AND GET THE PRECIPITATION SHIELD FAR ENOUGH WEST. AS FOR TEMPERATURES...SUSPECT HIGHS MAY ONLY BE IN THE 40S ACROSS A GOOD CHUNK OF THE AREA TUESDAY AND WEDNESDAY WITH NORTHEAST WINDS...LOW CLOUDS AND RAIN CHANCES SO HAVE GONE A BIT LOWER THAN MEX GUIDANCE. THE 12Z GFS AND THE 12Z UKMET BOTH SHOW A SECOND WAVY OF ENERGY OVER SOUTHERN NEW ENGLAND ON THURSDAY. WILL NOT INSERT PRECIPITATION AT THIS TIME BUT LATER SHIFTS WILL HAVE TO MONITOR THIS POTENTIAL. && .AVIATION... COMING LATER. && .MARINE... IN THE LONGER TERM...MAY HAVE GALE FORCE WIND GUSTS ACROSS OUR SOUTHERN WATERS FOR A TIME ON SUNDAY ACROSS OUR SOUTHERN WATERS WITH WEST TO SOUTHWEST WINDS. OTHERWISE...MAIN CONCERN WILL BE WAVE HEIGHTS AND WINDS TUESDAY INTO WEDNESDAY. THIS WILL DEPEND UPON THE EXACT TRACK BUT THE POTENTIAL EXISTS FOR 10 TO 15 FOOT SEAS ALONG WITH GALE FORCE WIND GUSTS. AS FOR COASTAL FLOODING...ASTRONOMICAL TIDES WILL BE VERY LOW AND BOSTONS HIGH TIDE STAYS BELOW 9 FEET ON BOTH DAYS. THEREFORE...UNLESS THINGS REALLY GET OUT OF CONTROL IT SHOULD NOT BE A BIG DEAL. && .HYDROLOGY... ALTHOUGH WILMA MAY COMBINE WITH AN INVERTED TROUGH TO GIVE US A CHANCE OF RAIN TUESDAY AND WEDNESDAY...CURRENT INDICATIONS ARE AMOUNTS WONT BE HIGH ENOUGH TO CAUSE FLOODING. HOWEVER...WE ARE STILL 4 TO 5 DAYS OUT AND IF THE TRACK ENDS UP CLOSER TO THE COAST THAN CURRENTLY EXPECTED THINGS COULD CHANGE. && .CLIMATE... OCTOBER RAINFALL THROUGH 10/20 WITH MONTHLY RANKINGS BOS 6.49 RANK 9TH (10.66 INCHES IS THE RECORD IN 1996) PVD 12.12 RANK 1ST BDL 13.15 RANK 1ST ORH 12.29 RANK 1ST && .BOX WATCHES/WARNINGS/ADVISORIES... CT...COMING LATER. MA...COMING LATER. NH...COMING LATER. RI...COMING LATER. MARINE...COMING LATER. && SHORT TERM/AVIATION...NOCERA/TLM LONG TERM...FRANK MARINE...NOCERA/FRANK HYDROLOGY...NOCERA/FRANK
Hazardous weather outlook, Oct 21, 3:37 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 337 PM EDT FRI OCT 21 2005 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-221100- BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA- CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH- EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT- NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA- NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT- WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT- 337 PM EDT FRI OCT 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHWEST NEW HAMPSHIRE...AND ALL OF RHODE ISLAND. .DAY ONE (TONIGHT)... A FLASH FLOOD WATCH IS NOW IN EFFECT FOR THE WHITTENDON POND DAM IN TAUNTON UNTIL SUNDAY MORNING. CONDITIONS ON THE DAM HAVE STABILIZED...BUT MORE RAIN COULD POTENTIALLY AGGRAVATE THE SITUATION SATURDAY NIGHT AND EARLY SUNDAY MORNING. PLEASE SEE OUR FLOOD WATCH (BOSFFABOX) FOR MORE DETAILED INFORMATION. FLOOD WARNINGS CONTINUE FOR PORTIONS OF THE CHARLES RIVER INCLUDING DOVER AND THE CONNECTICUT RIVER INCLUDING HARTFORD AND MIDDLETOWN. PLEASE SEE OUR LATEST FLOOD STATEMENT (BOSFLSBOX) FOR MORE DETAILED INFORMATION. A FROST ADVISORY IS IN EFFECT LATE TONIGHT MAINLY FOR THE SUBURBS WEST OF BOSTON. LOW TEMPERATURES ARE EXPECTED INTO THE MID 30S ACROSS THIS REGION. .DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)... A WIDESPREAD RAINFALL OF AROUND 1 INCH IS EXPECTED SATURDAY NIGHT INTO EARLY SUNDAY MORNING ACROSS MUCH OF THE REGION. HIGHER AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE ACROSS PARTS OF THE INTERIOR PARTICULARLY THE HIGH TERRAIN. ISOLATED 2 TO 3 INCH RAINFALL AMOUNTS ARE POSSIBLE ACROSS THE REST OF THE REGION IN ANY CONVECTION OR BANDING THAT DEVELOPS. BASED ON THE LATEST FLASH FLOOD GUIDANCE...A 1 TO 2 INCH RAINFALL OVER 24 HOURS SATURDAY NIGHT AND EARLY SUNDAY WOULD NOT LEAD TO RENEWED FLOODING ON SMALL RIVERS AND STREAMS. HOWEVER...ON SEVERAL LARGER RIVERS...INCLUDING THE SUDBURY AND ASSABET...RAINFALL OF 1 TO 2 INCHES COULD LEAD TO MINOR FLOODING. RAINFALL IN EXCESS OF 3 INCHES COULD PRODUCE RENEWED MINOR FLOODING ON THE BLACKSTONE RIVER. EASTERLY GALE FORCE WIND GUSTS ARE EXPECTED ACROSS THE WATERS SATURDAY NIGHT...FOLLOWED BY THE POTENTIAL FOR WEST TO SOUTHWEST GALE FORCE GUSTS OF 35 OR 40 KT SUNDAY AND SUNDAY NIGHT ACROSS THE SOUTHERN WATERS. IN THE TUESDAY AND WEDNESDAY PORTION OF THE FORECAST...THERE STILL IS PLENTY OF UNCERTAINTY. HURRICANE WILMA NOW APPEARS THAT IT WILL PASS WELL TO THE EAST OF OUR COASTLINE. ALTHOUGH RAIN MAY OCCUR FROM WILMA THE CHANCES OF HEAVY RAIN AND FLOODING ARE LOW. HOWEVER...GALE FORCE WINDS FROM THE NORTHEAST MAY OCCUR WITH SEAS BETWEEN 10 AND 15 FEET. THE POTENTIAL FOR COASTAL FLOODING IS LOW BECAUSE ASTRONOMICAL HIGH TIDES ARE UNDER 9.0 FEET IN BOSTON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE NEXT 24 HOURS. FRANK
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 8:00 PM EDT | Flash Flood Warning | BOX | Bristol | 12 hr |
Nearby
Frost Advisories in Massachusetts, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.